Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 21, 2006, 8:32 PM CDT for Ochiltree County, Texas. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2006, 8:32 PM CDT (01:32 UTC)
- Expired
- Jun 21, 2006, 9:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 137 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 8:48 PM CDT | HAIL 0.88 | 8 Sw Perryton, TX | HAM OPERATOR REPORTED NICKEL HAIL ON FM 281...OR JUST EAST OF OCHILTREE/HANSFORD COUNTY LINE. |
| Jun 21, 8:48 PM CDT | HAIL 0.88 | 8 Sw Perryton, TX | HAM OPERATOR REPORTED NICKLE HAIL ON FM 281...OR JUST EAST OF OCHILTREE/HANSFORD COUNTY LINE. |
| Jun 21, 8:49 PM CDT | HAIL 1 | 9 Sw Perryton, TX | QUARTER HAIL FALLING ON FM 759 AND CO RD 10 IN OCHILTREE COUNTY. |
| Jun 21, 8:52 PM CDT | HAIL 1 | 8 Ssw Perryton, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 3:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2064 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2131 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 220132 SVRAMA TXC357-220230- /O.NEW.KAMA.SV.W.0113.060622T0132Z-060622T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 832 PM CDT WED JUN 21 2006 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 930 PM CDT * AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FARNSWORTH...OR ABOUT 13 MILES SOUTHWEST OF PERRYTON...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... WOLF CREEK PARK... FARNSWORTH... WAKA... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3640 10107 3606 10107 3607 10055 3633 10055 $$ JORDAN
2 follow-up statements
000 WWUS54 KAMA 220140 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 839 PM CDT WED JUN 21 2006 TXC357-220230- /O.CON.KAMA.SV.W.0113.000000T0000Z-060622T0230Z/ OCHILTREE TX- 839 PM CDT WED JUN 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR OCHILTREE COUNTY... AT 836 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM THAT HAD PRODUCED DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FARNSWORTH...OR ABOUT 10 MILES SOUTHWEST OF PERRYTON...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... FARNSWORTH... WAKA... WOLF CREEK PARK... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. LAT...LON 3640 10107 3606 10107 3607 10055 3633 10055 $$ JORDAN
000 WWUS54 KAMA 220149 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 849 PM CDT WED JUN 21 2006 TXC357-220230- /O.CON.KAMA.SV.W.0113.000000T0000Z-060622T0230Z/ OCHILTREE TX- 849 PM CDT WED JUN 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR OCHILTREE COUNTY... AT 844 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM THAT HAD PRODUCED QUARTER SIZE HAIL. THIS STORM WAS LOCATED 13 MILES SOUTHEAST OF WAKA...OR ABOUT 16 MILES EAST OF SPEARMAN...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SOUTHERN OCHILTREE COUNTY... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. LAT...LON 3640 10107 3606 10107 3607 10055 3633 10055 $$ JORDAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:45 PM CDT, 5 hours 47 minutes earlier.
Area forecast discussion, Jun 21, 2:45 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 245 PM CDT WED JUN 21 2006 .DISCUSSION...CONVECTION ALREADY BEGINNING TO INITIATE JUST TO OUR NORTHWEST THIS AFTERNOON. A FEW CELLS ARE STARTING TO SHOW UP LONG THE SURFACE TROF AXIS AS WELL...BUT MORE IS EXPECTED OVER THE NEXT FEW HOURS. CURRENTLY...THIS BOUNDARY EXTENDS ROUGHLY FROM NEAR LIBERAL TO TUCUMCARI. HAVE INCREASED POPS OVERNIGHT...ESPECIALLY ACROSS THE NORTHERN HALF OF THE CWA. THERE MAY BE A FEW SEVERE THUNDERSTORMS TONIGHT (SEE THE SWODY1 FOR MORE SPECIFICS) AND WILL MENTION THIS POSSIBILITY IN THE ZONES. DO NOT EXPECT THE SURFACE FRONT TO CLEAR THE PANHANDLES OVERNIGHT. THINK THAT THIS BOUNDARY WILL HANG UP JUST TO OUR NORTHWEST AND THEN WASH OUT ON THURSDAY WITH PREDOMINATELY SOUTH TO SOUTHEAST WINDS BY THE AFTERNOON. WITH THIS IN MIND...HAVE GONE A FEW DEGREES ABOVE GUIDANCE FOR THURSDAY MAX TEMPS. FRONT WILL MAKE ANOTHER APPEARANCE TOMORROW NIGHT AS NEXT SHORTWAVE TROF EXITS THE ROCKIES. IT APPEARS THAT MCS DEVELOPMENT IS LIKELY WITH THIS FEATURE AS LOW-LEVEL MOISTURE SHOULD BE QUITE SUFFICIENT. HAVE INCREASED POPS FOR THURSDAY NIGHT TO LIKELY IN THE NORTHEAST TO CHANCE IN THE SOUTHWEST. WE ARE ONCE AGAIN IN THE SLIGHT RISK FOR TOMORROW SO CANNOT RULE SEVERE WEATHER OUT AT THIS TIME. THIS MCS SHOULD HELP TO PUSH THE FRONT THROUGH THE AREA BY FRIDAY MORNING WITH WINDS QUICKLY SHIFTING NORTHEAST TO EAST DURING THE DAY. WITH ENHANCED UPSLOPE FLOW AND MARGINAL MOISTURE...HAVE RETAINED THE SLIGHT CHANCE POPS FOR FRIDAY AND FRIDAY EVENING. THE COOLER MAV TEMPS ALSO LOOK DECENT SO WILL NOT STRAY TOO FAR AT THE MOMENT. THE MID/UPPER-LEVEL RIDGE WILL GENERALLY REMAIN TO OUR WEST... CENTERED OVER THE SOUTHWEST CONUS THROUGH THE REMAINDER OF THE FORECAST PERIOD. THIS WILL KEEP US IN NORTHWESTERLY (TO NORTHERLY) FLOW ALOFT AND WILL PROVIDE AT LEAST A SLIGHT CHANCE OF CONVECTION FOR MOST AFTERNOON/EVENING PERIODS. THE GFS/CANADIAN ARE BOTH ADVERTISING ANOTHER WEAK FRONT TO MOVE INTO THE PANHANDLES LATE SUNDAY. EXPECT THIS BOUNDARY TO HANG UP ACROSS THE AREA AND SERVE AS ADDITIONAL FOCUS FOR CONVECTION SUNDAY NIGHT THROUGH MONDAY NIGHT AS WELL. WITH THAT IN MIND...HAVE UNDERCUT THE MEX TEMPS SLIGHTLY FOR MONDAY AFTERNOON. BY TUESDAY...EXPECT A SLOW WARMING TREND BACK INTO THE MID 90S AS THE RIDGE INCHES SLOW EAST AND H85 TEMPS APPROACH 30C ONCE AGAIN. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 65 90 62 87 / 20 50 50 20 BEAVER OK 67 87 64 89 / 50 60 60 20 BOISE CITY OK 63 87 61 86 / 40 60 60 20 BORGER TX 69 92 69 89 / 30 60 60 20 BOYS RANCH TX 67 94 65 89 / 20 50 50 20 CANYON TX 65 91 61 88 / 20 50 50 20 CLARENDON TX 69 91 66 87 / 20 50 50 20 DALHART TX 66 91 62 86 / 30 50 50 20 GUYMON OK 69 88 64 88 / 40 60 60 20 HEREFORD TX 66 91 62 88 / 20 40 40 20 LIPSCOMB TX 69 86 64 88 / 40 60 60 20 PAMPA TX 67 89 65 85 / 30 60 60 20 SHAMROCK TX 69 90 67 88 / 30 60 60 20 WELLINGTON TX 69 92 68 88 / 30 60 60 20 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && JOHNSON
Hazardous weather outlook, Jun 21, 3:10 PM CDT, 5 hours 22 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 310 PM CDT WED JUN 21 2006 OKZ001>003-TXZ001>020-221100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 310 PM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE COMBINATION OF DAYTIME HEATING...A SURFACE TROUGH OF LOW PRESSURE OVER EXTREME EASTERN NEW MEXICO...AN APPROACHING WEAK COLD FRONT INTO NORTHWEST SECTIONS OF THE PANHANDLES...SUFFICIENT LOW LEVEL MOISTURE...AND AN APPROACHING MINOR UPPER LEVEL LOW PRESSURE SYSTEM FROM EASTERN COLORADO AND NORTHEAST NEW MEXICO WILL RESULT IN THE DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES LATER THIS AFTERNOON AND EVENING. SOME OF THE STORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE... WITH LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES AS A WEAK COLD FRONT AND UPPER LEVEL LOW PRESSURE SYSTEM MOVE THROUGH THE REGION. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS FRIDAY THROUGH TUESDAY OF NEXT WEEK. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...ISOLATED STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND EVENING...AND AGAIN LATE THURSDAY AFTERNOON AND EVENING. ANDRADE
In the hours before
Local storm report, Jun 21, 6:34 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
634 PM CDT WED JUN 21 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 3 NW SPEARMAN 36.23N 101.23W
06/21/2006 E0.88 INCH HANSFORD TX LAW ENFORCEMENT
SHERIFF REPORTED PENNY TO NICKEL HAIL IN CENTER OF
COUNTY BETWEEN SPEARMAN AND GRUVER.
&&
CORRECTED EVENT TIME AND CURRENCY SPELLING
JJB/KRAMARLocal storm report, Jun 21, 7:12 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
712 PM CDT WED JUN 21 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL TURPIN 36.87N 100.88W
06/21/2006 E1.50 INCH BEAVER OK LAW ENFORCEMENT
SO RELAYED REPORT OF 1 TO 2 INCH HAIL IN THE STORMS NEAR
TURPIN.
&&
JJBLocal storm report, Jun 21, 7:21 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
721 PM CDT WED JUN 21 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0710 PM TORNADO 15 NE SUNDRAY 36.17N 101.63W
06/21/2006 SHERMAN TX AMATEUR RADIO
NEAR ROADS 1060 AND HW 520 IN SE SHERMAN COUNTY MOVING
INTO HANSFORD COUNTY.
&&
JJBLocal storm report, Jun 21, 7:42 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
742 PM CDT WED JUN 21 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL 7 E HARDESTY 36.61N 101.07W
06/21/2006 E1.00 INCH TEXAS OK TRAINED SPOTTER
SPOTTER DRIVING IN EASTERN TEXAS COUNTY REPORTED QUARTER
HAIL FALLING FOR ABOUT 2 MINUTES...AND ONGOING.
&&
JJBLocal storm report, Jun 21, 7:45 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
745 PM CDT WED JUN 21 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL GRUVER 36.26N 101.41W
06/21/2006 E1.00 INCH HANSFORD TX LAW ENFORCEMENT
SO RELAYED REPORT OF QUARTER HAIL NEAR GRUVER.
&&
JJBSpecial weather statement, Jun 21, 8:02 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 802 PM CDT WED JUN 21 2006 OKZ002-003-220145- BEAVER OK-TEXAS OK- 802 PM CDT WED JUN 21 2006 ...LINE OF STRONG THUNDERSTORMS IN WESTERN BEAVER AND EASTERN TEXAS COUNTIES... AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 5 MILES WEST OF TYRONE TO GRAY MOVING EAST AT 25 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN ADAMS...TURPIN...AND BRYANS CORNER SHOULD PREPARE FOR HAIL...FREQUENT LIGHTNING...AND GUSTY WINDS. TAKE SHELTER UNTIL THE STORM HAS PASSED. JORDAN
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:13 PM CDT | Tornado Warning | AMA | Hansford | 32 min |
| Jun 21, 7:34 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 56 min |
| Jun 21, 7:45 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 60 min |
| Jun 21, 8:53 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 39 min |
| Jun 22, 5:11 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.